Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

18 yr old, on birth control pills. Missed pills, having heavy brown bleeding. What to do ?

Hi I am 18 years old and I m taking the birthcontrol pill . I take them everyday at the same time but recently with work I ve missed about 4 days. I started to bleed and I thoughtt or was my period. But it only lasted 4 days. So I took some pregnacy test and they all showed up negative. 2-3 days later I ve started to bleed again but brown and everyday its getting heavier and heavier Ans I need to take my new pack of pills. What should I do?
Asked On : Wed, 5 Sep 2012
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
The bleeding you are experiencing is due to the hormone imbalance created by the missed pills. If you have had any sexual intercourse later on in the cycle, you are not protected also. Home pregnancy tests, however, can only read well 3-7 days after the missed period. You should therefore get a blood test for pregnancy and follow it up with a clinical exam and a trans-vaginal sonogram. Once pregnancy is excluded, you can start your new pack of pills. You may also need styptics simultaneously to help arrest bleeding faster. Hope this helps.
Answered: Sun, 22 Mar 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor